Select language: En
0
2013
Impact Factor

    On the Hadamard–Hamel problem and the dynamics of wheeled vehicles

    2016, Vol. 12, No. 1, pp.  145-163

    Author(s): Borisov A. V., Kilin A. A., Mamaev I. S.

    In this paper, we develop the results obtained by J.Hadamard and G.Hamel concerning the possibility of substituting nonholonomic constraints into the Lagrangian of the system without changing the form of the equations of motion. We formulate the conditions for correctness of such a substitution for a particular case of nonholonomic systems in the simplest and universal form. These conditions are presented in terms of both generalized velocities and quasi-velocities. We also discuss the derivation and reduction of the equations of motion of an arbitrary wheeled vehicle. In particular, we prove the equivalence (up to additional quadratures) of problems of an arbitrary wheeled vehicle and an analogous vehicle whose wheels have been replaced with skates. As examples, we consider the problems of a one-wheeled vehicle and a wheeled vehicle with two rotating wheel pairs.



    Keywords: nonholonomic constraint, wheeled vehicle, reduction, equations of motion
    Citation: Borisov A. V., Kilin A. A., Mamaev I. S., On the Hadamard–Hamel problem and the dynamics of wheeled vehicles, Rus. J. Nonlin. Dyn., 2016, Vol. 12, No. 1, pp.  145-163
    DOI:10.20537/nd1601009


    Download On the Hadamard–Hamel problem and the dynamics of wheeled vehicles
    PDF, 452.6 Kb